MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2015-080
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the during device unpacking, the side arm of the device detached.The device was not used and there was no patient involvement.No additional information regarding this issue was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code: 2017 - use after damage.A visual inspection was performed on the returned device and the reported separation was confirmed.The inner member and the outer member were noted to be separated from the side arm luer.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incidents there is no indication of a lot specific product quality issue.There was no damage noted to the balloon catheter during the inspection prior to preparation which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that the armada 14, global, ce, instructions for use (ifu) states: carefully inspect the catheter prior to use to verify that it has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not inflate the pta catheter during preparation of the device.In this case, the reported ifu violation of used after damage was noted and inflated before use does not appear to have caused the reported separation.The investigation determined the reported separation appears to be related to operational circumstances of the procedure.Based on the reported information, during device preparation, the device was wiped with a wet gauze likely stretching the proximal shaft causing the inner and outer member separation from the hub.The device was then inflated and deflated outside the anatomy to identify additional issues with the balloon.The device was then used as a support catheter.The noted damages to the inner, outer members and balloon likely occurred during retraction of the devices.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no corrective action is required.H6: patient code 2645 - removed.
 
Event or Problem Description
Subsequent to the initial report, additional information was which indicated that the side arm separated during device preparation and the device was pressurized outside the patient anatomy.The device was used in the anatomy as a support catheter; however, no attempt was made to pressurize the balloon inside the patient anatomy.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10939387
Report Number2024168-2020-10151
Device Sequence Number584183
Product Code DQY
UDI-Device Identifier08717648155925
UDI-Public08717648155925
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberA2015-080
Device Catalogue NumberA2015-080
Device Lot Number0020441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1